Jump to content
CrazyBoards.org

Recommended Posts

Hey all

l hope you are well.

I know there have been quite a few questions about Lithium and have spent a while searching the boards so that I don't do that fuckwit repetitive question stuff...

I started Lithium (Priadel extended release) last night and wanted an idea from anyone of common side effects anecdotally as opposed to just the stuff on the PIL.

I.e. I have read that hypothyroidism can occur in between 8% and 30% of those on Li. Big difference! Have you heard of it being that common? I know it's not a big deal but still.

Also, weight gain. If anyone is on Seroquel, did they find it caused more weight gain than Li? I lost 12 pounds on S'quel and have heard Li increases the weight but then a lot of people find that on S'quel.

Any sexual side effects?

Even after one dose my mind feels quieter this a.m...wow, I hope this means it might work for me.

Thanks!

Link to comment
Share on other sites

Every drug has side effects. For most people most side effects tend to decrease with time. Lithium is a wonderful drug and the gold standard for treating bipolar disorder. It is also helpful in treating depression when used as an adjunct to an AD. It is the only drug proven to reduce suicides.

Thirst, nausea, diahrrea, increased urination, increased thirst, salt craving, tremors, incoordination, mental fuzziness, memory recall difficulty, generally weight neutral, reduced night vision (light sensitivity), emotional flatness. These are most of the effects I've experienced and are typical. Most are tolerable and decrease with time days - weeks.

Note: Going cold turkey or rapidly tapering may precipitate rebound mania. Ask me. There are reports that after restarting Lithium may lose effectiveness.

The upside: Lithium begins working within 3 -5 days. It puts a 'floor' under my depression immediately, it slows down and controls the roller coaster of emotions and moods, it slows down the roar in my head and makes my thoughts more orderly. It has become a shelter and anchor for me that I depend on .

YMMV

a.m.

Link to comment
Share on other sites

Wow, A.M, thanks. That means a lot to me. Horrible day today. Haunted by depressive pain and suicidal thoughts as is too usual. Fuck knows how a yr of Seroquel could gradually make me worse, even though I have quit smoking and drinking and exercise for over an hour or two most days.

I am reading great things about it.

That gives me a lot of hope - All those side effects you mention don't sound like a big deal at all.

Roll on the next few days and weeks and a difference.

thanks again

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...